Florida, 2015Rip Current in Florida, May 23, 2015
May 23, 2015 · NWS JAX · 1 event in 1 county or zone
Persistent breezy onshore flow created an elevated risk of rip currents along the coast.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Persistent breezy onshore flow created an elevated risk of rip currents along the coast.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 23, 9:36 AM EST, 3 hours 4 minutes earlier.
Area forecast discussion, May 23, 9:36 AM EST, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1036 AM EDT SAT MAY 23 2015
.UPDATE...
HIGH PRESSURE CENTERED OVER THE MID ATLANTIC COAST WILL MAINTAIN
AN ONSHORE FLOW TODAY WITH BREEZY CONDITIONS ALONG THE COAST.
UPPER RIDGE AXIS OVER THE AREA WITH SUBSIDENCE AND CAPPING
INVERSION WILL KEEP MOSTLY DRY CONDITIONS IN PLACE. SHALLOW LOW
LEVEL MOISTURE OFF THE ATLANTIC COUPLED WITH SOME MODERATE COASTAL
CONVERGENCE WILL SPARK A FEW ISOLATED SHOWERS. A FEW OF THESE
SHOWERS MAY PRODUCE SOME MEASURABLE RAIN SOUTH OF A LINE FROM
JACKSONVILLE TO GAINESVILLE WHERE WE WILL CONTINUE TO SHOW A 20%
CHANCE OF RAIN THIS AFTERNOON. ELSEWHERE...ANY ISOLATED SPRINKLE
SHOULD REMAIN TOO LIGHT TO PRODUCE ANY MEASURABLE RAINFALL.
OTHERWISE...PARTLY CLOUDY CONDITIONS WILL PREVAIL WITH
TEMPERATURES A LITTLE BELOW NORMAL.
&&
.AVIATION...
VFR CONDITIONS WILL PREVAIL TODAY WITH SCATTERED TO BROKEN
STRATOCUMULUS CLOUDS AROUND 4K-5K FEET. CEILINGS WILL LOWER SOME
LATE THIS AFTERNOON INTO THIS EVENING WITH SOME HIGH END MVFR
CONDITIONS POSSIBLE...ESPECIALLY AT TERMINALS NEAR THE ATLANTIC
COAST.
&&
.MARINE...
ONSHORE WINDS AT A SOLID 15 TO 20 KNOTS TODAY WILL BRIEFLY NEAR
SCA CRITERIA OF 20 KNOTS LATE THIS AFTERNOON INTO THIS EVENING.
WILL CONTINUE TO SIDE WITH AN EXERCISE CAUTION FOR ALL WATERS SINCE
ANY POSSIBLE SCA CONDITIONS WILL BE MARGINAL AND SHORT LIVED.
RIP CURRENTS: MODERATE RISK TODAY WITH ONSHORE FLOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 85 64 88 68 / 0 0 10 10
SSI 79 71 81 73 / 10 10 20 40
JAX 84 68 85 72 / 10 20 20 20
SGJ 81 73 83 74 / 20 20 30 20
GNV 88 69 87 69 / 20 10 30 10
OCF 89 70 89 70 / 20 20 30 10
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
SHULER/STRUBLE/WALKER
Hazardous weather outlook, May 23, 1:51 AM EST, 10 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
251 AM EDT SAT MAY 23 2015
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-241000-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
251 AM EDT SAT MAY 23 2015
...ELEVATED RISK OF RIP CURRENTS THROUGH EARLY NEXT WEEK...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
COASTAL NORTHEAST FLORIDA SOUTH OF JACKSONVILLE. STRONG TO
SEVERE STORMS ARE NOT EXPECTED.
A MODERATE RISK OF RIP CURRENTS CAN BE EXPECTED AT AREA BEACHES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
A HIGH RISK OF RIP CURRENTS WILL BE POSSIBLE SUNDAY AND MEMORIAL
DAY.
A SLIGHT CHANCE OF THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHEAST
FLORIDA SUNDAY AFTERNOON. STRONG TO SEVERE STORMS ARE NOT EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
Rip Current, Coastal Duval
- When
- May 23, 12:40 PM EST
- Where
- Coastal Duval forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- Emergency Manager
- Coordinates
- 30.335, -81.648 (the zone’s center; the record gives no point)
An 11 year old male swimming at Little Talbot Island Park went missing Saturday afternoon.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Texas, May 23 to 24, 201514 deaths · $220 million · EF1 · 50 events
- Tornadoes and Flash Flooding in Texas, May 23 to 28, 20156 deaths · 9 injured · $38 million · EF2 · 111 events
- Tornado and Flash Flooding in Oklahoma, May 23 to 24, 20154 deaths · $105,000 · EF0 · 70 events
- Rip Currents in Florida, May 23 to 25, 20154 deaths · 7 injured · 4 events
- Tornadoes and Flash Flooding in Oklahoma, May 23 to 24, 2015$4.2 million · EF1 · 81 events
- Rip Current in South Carolina, May 23, 20151 death · 1 event
- Tornado and Flash Flooding in Texas, May 23 to 24, 2015$995,000 · EF1 · 10 events
- Flash Flood and Flood in Colorado, May 23 to 24, 2015$185,000 · 2 events
- Flash Flood and Damaging Winds in Texas, May 23, 2015$70,000 · 56 kt wind · 12 events
- Hail and Damaging Winds in Louisiana, May 23 to 27, 2015$14,000 · 50 kt wind · 9 events
- Lightning Strike in Florida, May 23, 2015$20,000 · 1 event
- Flash Flooding and Flooding in Kansas, May 23 to 24, 201512 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 568948.